Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 135, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 1, 2015, 9:13 PM CDT for Cole County, Moniteau County, Osage County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2015, 9:13 PM CDT (02:13 UTC)
- Expired
- Jul 1, 2015, 10:00 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cole County, MO, Moniteau County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 139 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2985 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 457 m²/s²
- Significant tornado parameter
- 4.7
- Supercell composite
- 27.9
The text
As transmitted, in the capitals the NWS used until 2016.
623
WUUS53 KLSX 020213
SVRLSX
MOC051-135-151-020300-
/O.NEW.KLSX.SV.W.0135.150702T0213Z-150702T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
913 PM CDT WED JUL 1 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OSAGE COUNTY IN CENTRAL MISSOURI...
SOUTHEASTERN MONITEAU COUNTY IN CENTRAL MISSOURI...
COLE COUNTY IN CENTRAL MISSOURI...
* UNTIL 1000 PM CDT
* AT 913 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF CHAMOIS TO NEAR RUSSELLVILLE...
MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JEFFERSON CITY...LINN...WARDSVILLE...TAOS...RUSSELLVILLE...
FREEBURG...WESTPHALIA...ST. THOMAS...RICH FOUNTAIN...BRAZITO...HIGH
POINT...HICKORY HILL...META...LOHMAN...EUGENE...ARGYLE...LOOSE
CREEK...BONNOTS MILL...SCHUBERT AND KOELTZTOWN.
THIS WARNING ALSO INCLUDES CLARKS HILL/NORTON HISTORIC SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3861 9268 3856 9205 3864 9185 3851 9164
3829 9165 3829 9211 3830 9219 3834 9220
3834 9241 3843 9241 3843 9262 3851 9273
TIME...MOT...LOC 0213Z 318DEG 22KT 3862 9189 3849 9238
HAIL...<.75IN
WIND...60MPH
$$
TILLY2 follow-up statements
164
WWUS53 KLSX 020235
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
935 PM CDT WED JUL 1 2015
MOC051-135-151-020300-
/O.CON.KLSX.SV.W.0135.000000T0000Z-150702T0300Z/
OSAGE MO-MONITEAU MO-COLE MO-
935 PM CDT WED JUL 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR OSAGE...SOUTHEASTERN MONITEAU AND COLE COUNTIES...
AT 934 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR RICH FOUNTAIN TO HIGH POINT...MOVING SOUTHEAST AT
20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
JEFFERSON CITY...LINN...WARDSVILLE...TAOS...RUSSELLVILLE...
FREEBURG...WESTPHALIA...ST. THOMAS...BRAZITO...HIGH POINT...HICKORY
HILL...RICH FOUNTAIN...META...LOHMAN...EUGENE...ARGYLE...SCHUBERT...
KOELTZTOWN...LOOSE CREEK AND LATHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3861 9268 3851 9164 3829 9165 3829 9211
3830 9219 3834 9220 3834 9241 3843 9241
3843 9262 3851 9273
TIME...MOT...LOC 0234Z 323DEG 17KT 3841 9193 3846 9258
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
TILLY550
WWUS53 KLSX 020300
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1000 PM CDT WED JUL 1 2015
MOC051-135-151-020309-
/O.EXP.KLSX.SV.W.0135.000000T0000Z-150702T0300Z/
OSAGE MO-MONITEAU MO-COLE MO-
1000 PM CDT WED JUL 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR OSAGE...SOUTHEASTERN MONITEAU
AND COLE COUNTIES WILL EXPIRE AT 1000 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3861 9268 3851 9164 3829 9165 3829 9211
3830 9219 3834 9220 3834 9241 3843 9241
3843 9262 3851 9273
TIME...MOT...LOC 0259Z 318DEG 22KT 3841 9193 3846 9258
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 8:33 PM CDT, 40 minutes earlier.
Area forecast discussion, Jul 1, 8:33 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
833 PM CDT WED JUL 1 2015
.SHORT TERM: (THROUGH LATE TONIGHT)
ISSUED AT 249 PM CDT WED JUL 1 2015
ACTIVITY THIS AFTERNOON IS DIMINISHING, SO MOST PLACES TO JUST SEE
WIDELY SCATTERED ACTIVITY THROUGH THE EARLY EVENING HOURS. THEN
NEXT ROUND OF ACTIVITY TO FIREUP, MAINLY OVER WEST CENTRAL MO NEAR
SURFACE LOW THEN TRACK EAST AND SOUTH ALONG THE FRONTAL BOUNDARY.
EXACT TRACK OF COMPLEX OF STORMS HARD TO PIN DOWN, BUT STILL FEEL
THAT BEST CHANCES OF STORMS WITH HEAVY RAIN WILL BE OVER CENTRAL
AND SOUTHEAST MO. COULD SEE ONE TO TWO INCHES OF RAINFALL IN THIS
AREA OVERNIGHT TONIGHT AS PW VALUES REMAIN AROUND TWO INCHES, SO
VERY EFFICIENT RAIN MAKERS EXPECTED AND KEPT FLASH FLOOD WATCH
GOING TIL 12Z THURSDAY. OTHERWISE, LOWS TO BE A BIT BELOW NORMAL
IN THE LOW 60S TO AROUND 70.
BYRD
.LONG TERM: (THURSDAY THROUGH NEXT WEDNESDAY)
ISSUED AT 249 PM CDT WED JUL 1 2015
ON THURSDAY, FRONTAL BOUNDARY TO PUSH SOUTH OF FORECAST AREA AND
REMAIN STALLED JUST SOUTH OF FORECAST AREA THROUGH THE HOLIDAY
WEEKEND. WILL SEE SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS
WITH BEST CHANCES OVER SOUTHEAST MO AND SOUTHERN IL, PARTICULARLY
DURING THE AFTERNOON AND EVENING HOURS. HIGH TEMPERATURES THROUGH
THE WEEKEND WILL BE A BIT BELOW NORMAL IN THE MID 70S TO MID 80S
WITH OVERNIGHT LOWS IN THE 60S.
THEN BEGINNING SUNDAY NIGHT, NEXT WEATHER SYSTEM TO APPROACH AREA
FROM THE NORTHWEST. SO WILL SEE OFF AND ON CHANCES MONDAY THROUGH
WEDNESDAY NEXT WEEK. TEMPERATURES TO REMAIN A BIT BELOW NORMAL
THROUGH THE REST OF THE FORECAST PERIOD.
BYRD
&&
.AVIATION: (FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 830 PM CDT WED JUL 1 2015
MOST ACTIVE WX EXPECTED TO BE IN THE INTERSTATE 70 CORRIDOR REGION
THIS EVENING AND THIS SHOULD GIVE WAY TO LOWERING CIGS AND
LINGERING SHOWERS HEADING INTO THE OVERNIGHT AS A COLD FRONT DROPS
DOWN. AT LEAST MVFR CIGS WILL THEN PERSIST FOR MUCH OF THURSDAY
BEFORE IMPROVEMENT BACK TO VFR LATE IN THE DAY. SOME IFR CIGS
POSSIBLE, ESPECIALLY LATE TONIGHT AND EARLY THURSDAY MORNING BUT
PREFER TO SEE HOW THIS PLAYS OUT BEFORE INCLUDING. OTHERWISE,
VARIABLE WINDS OUTSIDE OF TSRA WILL BECOME N-NE BEHIND COLD FRONT
LATER TONIGHT.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR BOONE MO-CALLAWAY
MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-IRON MO-
JEFFERSON MO-MADISON MO-MONITEAU MO-MONTGOMERY MO-OSAGE MO-
REYNOLDS MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-WARREN MO-
WASHINGTON MO.
IL...NONE.
&&
WFO LSXHazardous weather outlook, Jul 1, 4:03 PM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 403 PM CDT WED JUL 1 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 403 PM CDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS CAN BE EXPECTED TONIGHT. A FEW STORMS MAY BE SEVERE AND CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ACROSS CENTRAL AND SOUTHEAST MISSOURI. HEAVY RAINFALL CAN ALSO BE EXPECTED ACROSS CENTRAL AND SOUTHEAST MISSOURI AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT ACROSS THIS AREA. POINTS ALONG THE ILLINOIS RIVER WILL CONTINUE TO BE IN MAJOR FLOOD THROUGH AT LEAST THE 4TH OF JULY WEEKEND. MAJOR FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER AT GRAFTON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE THURSDAY THROUGH TUESDAY. A FEW STORMS MAY BE SEVERE ACROSS SOUTHEAST MISSOURI AND CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL THURSDAY AND THURSDAY NIGHT. POINTS ALONG THE ILLINOIS RIVER WILL CONTINUE TO BE IN MAJOR FLOOD THROUGH AT LEAST THE 4TH OF JULY WEEKEND. MAJOR FLOODING IS FORECAST ALONG THE MISSISSIPPI RIVER AT GRAFTON THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. BYRD
In the hours before
Local storm report, Jul 1, 8:29 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
829 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 2 NNW FREEBURG 38.45N 89.92W
07/01/2015 E0.25 INCH ST. CLAIR IL TRAINED SPOTTER
&&
GOSSELINLocal storm report, Jul 1, 8:45 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
845 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM FLOOD 2 SW BELLEVILLE 38.51N 90.03W
07/01/2015 ST. CLAIR IL AMATEUR RADIO
8 TO 10 INCHES OF STANDING WATER NEAR THE INTERSECTION
OF ROUTES 177 AND 13.
&&
TESLocal storm report, Jul 1, 8:49 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
849 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND DMG ST. ANN 38.73N 90.39W
07/01/2015 ST. LOUIS MO TRAINED SPOTTER
SEVERAL LARGE TREE LIMBS DOWN ACROSS A NEIGHBORHOOD IN
ST. ANN.
0728 PM HEAVY RAIN ST. ANN 38.73N 90.39W
07/01/2015 M2.70 INCH ST. LOUIS MO TRAINED SPOTTER
&&
GOSSELINLocal storm report, Jul 1, 8:56 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
856 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM TSTM WND GST 2 NE JEFFERSON CITY 38.59N 92.16W
07/01/2015 M43 MPH CALLAWAY MO ASOS
&&
GOSSELINLocal storm report, Jul 1, 9:04 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
904 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN LAKE MYKEE 38.68N 92.10W
07/01/2015 M2.25 INCH CALLAWAY MO TRAINED SPOTTER
RAINFALL OVER 35 MINUTES.
&&
CORRECTED EVENT TIME
GOSSELINLocal storm report, Jul 1, 9:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
905 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST JEFFERSON CITY 38.57N 92.19W
07/01/2015 E50 MPH COLE MO TRAINED SPOTTER
&&
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:35 PM CDT | Areal Flood Advisory | LSX | Saint Charles, Saint Louis, City of Saint Louis | 4 hr |
| Jul 1, 7:38 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 37 min |
| Jul 1, 7:43 PM CDT | Tornado Warning | LSX | Boone, Callaway | 32 min |
| Jul 1, 7:55 PM CDT | Flash Flood Warning | LSX | Boone | 4 hr |
| Jul 1, 8:25 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau, Osage | 50 min |
| Jul 1, 8:47 PM CDT | Tornado Warning | LSX | Cole, Moniteau | 28 min |
| Jul 1, 8:55 PM CDT | Flash Flood Warning | LSX | Callaway, Cole, Moniteau, Osage | 4 hr |
| Jul 1, 9:18 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 42 min |
| Jul 1, 9:46 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 44 min |
| Jul 1, 10:13 PM CDT | Flash Flood Warning | LSX | Jefferson | 5 hr |
| Jul 1, 10:14 PM CDT | River Flood Warning | LSX | Crawford, Washington | 4 days |
| Jul 1, 10:34 PM CDT | Flash Flood Warning | LSX | Franklin, Gasconade, Jefferson, Osage | 6 hr |
| Jul 1, 11:15 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 18 min |
| Jul 1, 11:23 PM CDT | Flash Flood Warning | LSX | Crawford, Sainte Genevieve, Saint Francois, Washington | 6 hr |
| Jul 1, 11:58 PM CDT | Areal Flood Warning | LSX | Boone | 9 hr |
| Jul 2, 12:58 AM CDT | Areal Flood Warning | LSX | Callaway, Cole, Moniteau, Osage | 9 hr |
| Jul 2, 2:47 AM CDT | Flash Flood Warning | LSX | Iron, Madison, Reynolds | 6 hr |
| Jul 2, 3:20 AM CDT | Areal Flood Warning | LSX | Franklin, Gasconade, Jefferson, Osage | 9 hr |
| Jul 2, 4:41 AM CDT | River Flood Warning | LSX | Cole | 55 hr |
| Jul 2, 5:29 AM CDT | Areal Flood Warning | LSX | Crawford, Sainte Genevieve, Saint Francois, Washington | 9 hr |
| Jul 2, 6:29 AM CDT | River Flood Warning | LSX | Jefferson | 46 hr |
| Jul 2, 8:59 AM CDT | Areal Flood Warning | LSX | Boone | 12 hr |
| Jul 2, 10:01 AM CDT | Areal Flood Warning | LSX | Cole, Moniteau, Osage | 12 hr |
| Jul 2, 12:06 PM CDT | Areal Flood Warning | LSX | Jefferson | 24 hr |
| Jul 2, 12:10 PM CDT | Areal Flood Warning | LSX | Franklin | 6 hr |
| Jul 2, 12:12 PM CDT | Areal Flood Warning | LSX | Osage | 24 hr |
| Jul 2, 4:50 PM CDT | River Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 47 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.